MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL W/AUTONOME DELIVERY SYSTEM; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL W/AUTONOME DELIVERY SYSTEM; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CNAET0
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
A nurse reported that during an cataract surgery with intraocular lens (iol) implant procedure, that leading haptic was not folded as it was priming through cartridge for insertion with no patient contact, it was also stated that procedure was completed on the same day with no patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Corrected information provided in h.6 and h.11.On initial mdr the product code should have been a2201 instead of a040609.Based on information received following submission of the initial report, this event does not meet criteria for reporting as a malfunction.No further reports required.Additional information was provided in b.2., d.9., h.3., h.6.And h.11.The product was returned for analysis and the reported complaint could not be observed.The intraocular lens (iol) was returned outside of the device.The device was received loose in the product carton.The lock-out assembly has been removed.Viscoelastic is observed in the device.The plunger has been fully advanced outside the nozzle.Stress and aneurysm observed on the nozzle tip.The lens was returned outside of the device.Solution is dried on the intraocular lens (iol).50 percent of one haptic is broken/torn.The product investigation could not identify the root cause for the reported complaint "leading haptic was not folded" as the intraocular lens (iol) was returned outside of the device.Due to this, we are unable to confirm the lens and the plunger position for advancement and determine a root cause.Damage was observed to the tip of the nozzle.The observed damage typically occurs if there is a lack of viscoelastic between the lens and the nozzle lumen and/or if the plunger is not positioned correctly at the trailing optic edge for advancement.This can allow the lens to fold around the plunger tip making it too large to correctly advance through the narrow tip of the nozzle causing damage or become stuck.Any of the above factors alone, or in combination, may lead to an event such as reported.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL W/AUTONOME DELIVERY SYSTEM
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22861042
Report Number9612169-2025-01685
Device Sequence Number7622807
Product Code POE
UDI-Device Identifier00380652406338
UDI-Public(01)00380652406338(17)280611(11)240613(10)25867054
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNAET0
Device Lot Number25867054
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/28/2025
Supplement Date Received by Manufacturer10/14/2025
Initial Report FDA Received Date08/21/2025
Supplement Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC OVD
Patient SexFemale